Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Memphis, TN

May 1, 20104 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2010, 1:19 AM CDT for 4 counties in Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2010, 1:19 AM CDT (06:19 UTC)
Expired
May 1, 2010, 2:00 AM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Fayette County, TN, Haywood County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 35 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 1:42 AM CDTHAIL 1.75Stanton, TN
May 1, 1:55 AM CDTHAIL 1Brownsville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 12:01 AM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3037 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
4.6
Supercell composite
15.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WUUS54 KMEG 010619
SVRMEG
TNC047-075-157-167-010700-
/O.NEW.KMEG.SV.W.0113.100501T0619Z-100501T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
119 AM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 200 AM CDT

* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EADS...OR
  10 MILES NORTHEAST OF COLLIERVILLE...AND MOVING NORTHEAST AT 55
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROWNSVILLE
  AND COLLIERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3554 8961 3567 8909 3500 8942 3501 8973
TIME...MOT...LOC 0619Z 216DEG 47KT 3521 8956

$$
1 follow-up statement
012 
WWUS54 KMEG 010646
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 AM CDT SAT MAY 1 2010

TNC157-010656-
/O.CAN.KMEG.SV.W.0113.000000T0000Z-100501T0700Z/
SHELBY TN-
146 AM CDT SAT MAY 1 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY COUNTY IS
CANCELLED...

AT 146 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3520 8933 3530 8964 3537 8964 3554 8961
      3567 8909
TIME...MOT...LOC 0646Z 216DEG 47KT 3550 8931

$$

TNC047-075-167-010700-
/O.CON.KMEG.SV.W.0113.000000T0000Z-100501T0700Z/
FAYETTE TN-HAYWOOD TN-TIPTON TN-
146 AM CDT SAT MAY 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN TIPTON...SOUTHERN HAYWOOD AND NORTHERN FAYETTE
COUNTIES...

AT 146 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. 
THIS STORM WAS LOCATED NEAR ASBURY...OR 9 MILES SOUTHWEST OF
BROWNSVILLE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADEN...
BROWNSVILLE...GALLAWAY...MASON...STANTON...COTTON LAKE...GIFT...
TABERNACLE...GAINESVILLE...CANAAN GROVE...BELMONT...LAMBERT...MOORMAN
AND YUM YUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3520 8933 3530 8964 3537 8964 3554 8961
      3567 8909
TIME...MOT...LOC 0646Z 216DEG 47KT 3550 8931

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:26 AM CDT, 53 minutes earlier.

Area forecast discussion, May 1, 12:26 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CDT SAT MAY 1 2010

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 923 PM CDT FRI APR 30 2010/

DISCUSSION...

QUITE A BUSY NIGHT ALREADY WITH SEVERAL TORNADIC STORMS OVER IN
CENTRAL ARKANSAS. NEW TORNADO WATCH HAS JUST BEEN ISSUED WHICH
COVERS OUR COUNTIES WEST OF THE MISSISSIPPI RIVER UNTIL 4 AM. SOME
OTHER THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF NORTHEAST
MISSISSIPPI. THUNDERSTORMS WILL CONTINUE TO CREEP SLOWLY IN INTO
PARTS OF EAST ARKANSAS DURING THE REMAINDER OF THE EVENING. HAVE
JUST UPDATED ZONES WITH NEW TORNADO WATCH WITH NO OTHER CHANGES
NEEDED AT THIS TIME.

ARS

PREV DISCUSSION... /ISSUED 735 PM CDT FRI APR 30 2010/

DISCUSSION... /ISSUED 333 PM CDT FRI APR 30 2010/

DISCUSSION...FORECAST FOCUS ON COMPLEX HEAVY RAIN/SEVERE WEATHER
EVENT THIS WEEKEND...THEN ON A BIG WARM UP NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

AT 1930Z...RADAR INDICATED SCATTERED THUNDERSTORMS STARTING TO
DEVELOP ACROSS NORTHERN MISSISSIPPI IN RESPONSE TO DEEP MOISTURE
ADVECTION AND ISENTROPIC LIFT. THIS TREND WILL CONTINUE THROUGH
THE REST OF THE LATE AFTERNOON AND EARLY EVENING. SOME OF THESE
STORMS MAY BECOME SEVERE...BUT THE THREAT SHOULD BE ISOLATED AWAY
FROM THE MAIN FRONT. MEANWHILE ACROSS EASTERN OKLAHOMA AND WESTERN
ARKANSAS...MORE NUMEROUS THUNDERSTORMS HAVE BEEN DEVELOPING ALONG
THE COLD FRONT. THIS FRONT WILL PUSH EAST SLOWLY THIS EVENING AND
OVERNIGHT. THE BEST FORCING TONIGHT WILL BE CONFINED TO NEAR THIS
FRONT...WHICH BEGINS TO STALL LATE. THEREFORE...EXPECT THE BEST
THREAT FOR HEAVY RAIN TO REMAIN ALONG AND WEST OF THE RIVER
TONIGHT. PUSHED BACK THE START OF THE FFA EAST OF HERE TO 12Z
SATURDAY AND LEFT IT AS IS WEST.

AS THE MAIN BATCH OF THUNDERSTORMS ASSOCIATED WITH THE FRONT
PUSHES EAST...IT WILL CONTINUE TO ENCOUNTER FAVORABLE CONDITIONS
TO MAINTAIN THEIR SEVERITY AT LEAST TO THE MISSISSIPPI RIVER. IN
FACT...AS I'M WRITING THIS A MODERATE RISK HAS BEEN POSTED FOR
PORTIONS OF EASTERN ARKANSAS. LATE TONIGHT THE EASTWARD
PROGRESSION OF THE STORMS WILL END AND THE ATMOSPHERE WILL TEND TO
BE WORKED OVER. THUS...THE SEVERE THREAT SHOULD DIMINISH TOWARD
DAWN.

SATURDAY COULD BE INTERESTING AS A SURFACE LOW TRACKS ACROSS
WESTERN ARKANSAS SATURDAY AFTERNOON. THE COLD FRONT WILL PUSH
NORTH SLIGHTLY DURING THE AFTERNOON AND MODELS SHOW A LULL OF
PRECIP COVERAGE AROUND 18Z. FORECAST SOUNDINGS INDICATE NEARLY
2000 J/KG OF CAPE OVER MUCH OF THE AREA BY EARLY AFTERNOON DESPITE
LOW CLOUD COVER. IN ADDITION...BECAUSE OF THE SURFACE LOW
TRACK...WINDS WILL BE BACKED A BIT NEAR THE SURFACE. VERY LOW LCLS
WILL ALSO BE IN PLACE...AND WITH MORE 0-1 KM CAPE THAN LAST
WEEKEND. AS THE LOW EJECTS NORTHEASTWARD IN THE AFTERNOON...IT
APPEARS SEVERE THUNDERSTORMS WILL ERUPT FROM SOUTHWEST TO
NORTHEAST WITH ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING
TORNADOES. THIS WILL NEED TO BE WATCHED CLOSELY. ADDED SEVERE BACK
TO THE GRIDS FOR SATURDAY AND SATURDAY EVENING.

THE STORMS THAT DEVELOP SATURDAY WILL TEND TO BECOME LINEARLY
FORCED ALONG THE SLOWLY MOVING COLD FRONT BY SATURDAY EVENING.
SATURDAY NIGHT THROUGH SUNDAY EVENING SHOULD BE THE BEST TIME FOR
TORRENTIAL RAINFALL. TRAINING THUNDERSTORMS AND PW/S AROUND 2
INCHES SHOULD ALLOW FOR TROPICAL RAINS AND FLASH FLOODING.

IF ENOUGH INSTABILITY CAN DEVELOP AHEAD OF THE LINE SUNDAY...MORE
SEVERE WEATHER WILL BE POSSIBLE. THIS IS A BIT MORE CONDITIONAL...
SO WILL NOT INCLUDE SEVERE IN THE GRIDS ATTM.

MODELS DIFFER ON HOW QUICKLY THE COLD FRONT EXITS THE AREA SUNDAY
EVENING. THE 12Z NAM IS THE SLOWEST AND IT NOW DOESN/T LEAVE THE
TN RIVER VALLEY UNTIL 12Z MONDAY. THE GFS AND ECMWF ARE SLIGHTLY
QUICKER. OVERALL...I WOULD NOT BE SURPRISED TO SEE THE NAM VERIFY
GIVEN THE PARALLEL FLOW ALONG THE FRONT...BUT FOR NOW I WON/T MAKE
TOO MANY DRASTIC CHANGES. THE 12Z NAM WOULD SPELL 7 TO 9 INCHES
ACROSS WESTERN TENNESSEE.

WILL KEEP THE PREVIOUSLY FORECASTED RAINFALL TOTALS OF 5 TO 8
INCHES OVER THE EAST AND 3 TO 5 INCHES WEST. LOCALLY HIGHER
AMOUNTS WILL OF COURSE BE POSSIBLE.

LONG TERM...MONDAY THROUGH NEXT FRIDAY.

HIGH PRESSURE WILL BUILD OVER THE LOWER MISSISSIPPI RIVER VALLEY
FOR MUCH OF NEXT WEEK. THE UPPER LEVEL DISTURBANCE THAT GAVE A
CHANCE FOR THUNDERSTORMS MONDAY NOW LOOKS NON-EXISTENT AND THE
SOUNDINGS LOOK MUCH TOO DRY TO SUPPORT ANY CAPE. THUS...REMOVED
RAIN CHANCES MONDAY AND TUESDAY.

THICKNESSES AND H5 HEIGHTS WILL BUILD THROUGH LATE NEXT WEEK.
MODELS DIFFER ON THE TIMING OF A POSSIBLE COLD FRONT LATE WEEK
WHICH WILL HAVE IMPLICATIONS ON TEMPERATURES THURSDAY AND/OR
FRIDAY. HOWEVER...THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT
WITH BUILDING 85 TO 90 DEGREE TEMPS OVER THE MIDSOUTH FOR MUCH OF
NEXT WEEK. DEPENDING UPON IF THE WET GROUND CAN ZAP SOME OF THE
INCOMING SOLAR RADIATION FROM BEING CONVERTED TO HEAT...WE COULD
SEE SOME LOWER 90S WEDNESDAY OR THURSDAY AS 925 MB TEMPS RISE INTO
THE +23C TO +24C RANGE.

BORGHOFF

&&

.AVIATION...
06Z TAFS

BROKEN TO SOLID LINE OF SEVERE THUNDERSTORMS EXTENDED FROM THE MO
BOOTHEEL TO JUST NORTH OF KAWM...TO KLIT. MOST INTENSE CELLS WERE
NORTHWEST OF KMEM...MOVING NORTHEAST. THIS LINE WILL NOT LIKELY
DIRECTLY IMPACT KMEM UNTIL AFTER 08Z...POSSIBLY LATER IF THE RUC
MODEL IS CORRECT. BUT ADDITIONAL THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN THE UNSTABLE AIR OUT AHEAD OF THE MAIN CONVECTIVE LINE.
THESE DISCRETE CELLS WILL BE THE PRIMARY FORECAST CONCERN FOR KMEM
THROUGH 07Z. AIRPORT WEATHER WARNINGS MAY BE REQUIRED FOR FOR SOME
OF THE MORE INTENSE CELLS MOVING UP FROM THE SOUTHWEST.

FOR THE OUTBOUND PUSH... EXPECT SIMILAR CONDITIONS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  74  58  83 / 100 100  70  10
MKL  69  72  51  82 / 100 100  90  10
JBR  66  75  55  81 / 100  70  30  10
TUP  72  78  54  84 /  70 100 100  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR COAHOMA-DESOTO-
     TUNICA.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE SUNDAY
     NIGHT FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE SUNDAY
     NIGHT FOR CARROLL-CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-MADISON-MCNAIRY-
     WEAKLEY.

&&
Hazardous weather outlook, Apr 30, 8:17 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT FRI APR 30 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
817 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK OF SEVERE WEATHER TONIGHT ACROSS PORTIONS OF
NORTHEAST ARKANSAS WEST OF A LINE FROM WYNNE TO CORNING. THERE IS
A MODERATE RISK OF SEVERE WEATHER TONIGHT ACROSS THE REMAINDER OF EAST
ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF
SEVERE WEATHER ACROSS MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI.
THUNDERSTORMS WILL APPROACH FROM THE WEST TONIGHT ALONG A FRONT...AND
AFFECT PRIMARILY AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER.
SOME STRONG AND LONG-LIVED TORNADOES ARE POSSIBLE IN THE HIGH RISK
AREA. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE...ESPECIALLY
IN THE MODERATE RISK AREA.

A FLASH FLOOD WATCH IS IN EFFECT WEST OF A LINE FROM UNION CITY TO
CLARKSDALE MISSISSIPPI TONIGHT. THE HEAVIEST RAINS WILL LIKELY OCCUR
OVER THESE AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE
MIDSOUTH SATURDAY...AND OVER WEST TENNESSEE AND NORTH MISSISSIPPI ON
SUNDAY.  LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE
POSSIBLE...ESPECIALLY ON SATURDAY.

A FLASH FLOOD WATCH GOES INTO EFFECT FOR THE REMAINDER OF THE
MIDSOUTH SATURDAY AND CONTINUES THROUGH SUNDAY. THE MOST INTENSE
RAINFALL WILL LIKELY OCCUR ALONG A SLOW EASTWARD MOVING COLD FRONT.
AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER WILL LIKELY BE AT THE
HIGHEST RISK OF FLASH FLOODING DURING THE DAY SUNDAY. CONSULT THE
FLASH FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT THROUGH SUNDAY AFTERNOON.

In the hours before

Local storm report, Apr 30, 11:43 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

&&

JAB/TLSJR
Special weather statement, Apr 30, 11:52 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 PM CDT FRI APR 30 2010

ARZ027-028-035-036-048-TNZ049-088-010515-
CROSS AR-MISSISSIPPI AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
SHELBY TN-TIPTON TN-
1152 PM CDT FRI APR 30 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 AM CDT FOR...

  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF WEST MEMPHIS AT 1152 PM
CDT...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI...POINSETT...SHELBY...ST.
FRANCIS AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR EARLE...
MARION...MARKED TREE...MEEMAN SHELBY FOREST STATE PARK...TYRONZA...
WEST MEMPHIS AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE
LAKE...LAKE MCKELLAR AND WAPANOCCA LAKE.
Special weather statement, May 1, 12:13 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 AM CDT SAT MAY 1 2010

MSZ004-005-009-014-016-010545-
ALCORN MS-TIPPAH MS-PRENTISS MS-UNION MS-LEE MS-
1213 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 AM CDT FOR...

  SOUTHERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES WEST OF WHEELER AT 1213 AM CDT...
MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...LEE...PRENTISS...TIPPAH AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR BALDWYN AND BOONEVILLE...SHOULD MONITOR THIS
STORM CLOSELY.
Local storm report, May 1, 12:25 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1125 PM     TSTM WND DMG     5 NNE WEINER            35.69N 90.87W
04/30/2010                   POINSETT           AR   PUBLIC

            1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL
            TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

&&

TLSJR
Local storm report, May 1, 12:46 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1125 PM     TSTM WND DMG     5 NNE WEINER            35.69N 90.87W
04/30/2010                   POINSETT           AR   PUBLIC

            1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL
            TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

1155 PM     TSTM WND DMG     3 S CARAWAY             35.71N 90.33W
04/30/2010                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DAMAGED FROM US 135 TO MISSISSIPPI COUNTY LINE NEAR
            CR 884. TREE ON HOUSE AT CR 885 ALSO.

1225 AM     HAIL             MANILA                  35.88N 90.16W
05/01/2010  E1.00 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

1225 AM     TSTM WND DMG     MANILA                  35.88N 90.16W
05/01/2010                   MISSISSIPPI        AR   TRAINED SPOTTER

            SHED BLOWN DOWNA AND POWER LINES DOWN. ALSO SOME POWER
            LINES TOWN SOUTH OF MANILLA.

&&

TLSJR
Local storm report, May 1, 12:54 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1125 PM     TSTM WND DMG     5 NNE WEINER            35.69N 90.87W
04/30/2010                   POINSETT           AR   PUBLIC

            1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL
            TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

1155 PM     TSTM WND DMG     3 S CARAWAY             35.71N 90.33W
04/30/2010                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DAMAGED FROM US 135 TO MISSISSIPPI COUNTY LINE NEAR
            CR 884. TREE ON HOUSE AT CR 885 ALSO.

1225 AM     TSTM WND DMG     MANILA                  35.88N 90.16W
05/01/2010                   MISSISSIPPI        AR   TRAINED SPOTTER

            SHED BLOWN DOWN AND POWER LINES DOWN. ALSO SOME POWER
            LINES TOWN SOUTH OF MANILLA.

1225 AM     HAIL             MANILA                  35.88N 90.16W
05/01/2010  E1.00 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy29 min
Apr 30, 11:54 PM CDTTornado WarningMEGLauderdale51 min
May 1, 12:03 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton42 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lake, Lauderdale, Obion39 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton39 min
May 1, 12:42 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton48 min
May 1, 12:50 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more40 min
May 1, 12:55 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton50 min
May 1, 1:13 AM CDTTornado WarningMEGLake, Obion26 min
May 1, 1:21 AM CDTFlash Flood WarningMEGLauderdale3 hr
May 1, 1:25 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Henry, Lake and 2 more50 min
May 1, 1:28 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 1:35 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale40 min
May 1, 1:39 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton51 min
May 1, 1:41 AM CDTFlash Flood WarningMEGDyer, Lake, Obion4 hr
May 1, 2:08 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Decatur, Gibson, Henderson, Henry and 3 more52 min
May 1, 2:13 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 2:19 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton41 min
May 1, 2:21 AM CDTFlash Flood Warning EmergencyMEGFayette, Haywood, Lauderdale, Shelby, Tipton12 hr
May 1, 2:47 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more10 hr
May 1, 2:52 AM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Henderson and 4 more53 min
May 1, 2:56 AM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Gibson, Henderson, Henry, Madison and 1 more49 min
May 1, 3:00 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton45 min
May 1, 3:08 AM CDTTornado WarningMEGCrockett, Fayette, Hardeman, Haywood, Madison, Tipton52 min
May 1, 3:32 AM CDTSevere Thunderstorm WarningMEGShelby43 min
May 1, 3:36 AM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison39 min
May 1, 3:43 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 3:54 AM CDTFlash Flood WarningMEGCarroll, Chester, Gibson, Hardeman, Haywood, Henderson and 2 more12 hr
May 1, 4:02 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Lauderdale, Madison, Tipton43 min
May 1, 4:06 AM CDTTornado WarningMEGShelby39 min
May 1, 4:14 AM CDTTornado WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Madison35 min
May 1, 4:29 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
May 1, 4:47 AM CDTFlash Flood WarningMEGShelby12 hr
May 1, 4:48 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Gibson, Henderson, Madison27 min
May 1, 5:10 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Gibson, Henderson, Madison50 min
May 1, 5:34 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton41 min
May 1, 5:35 AM CDTFlash Flood WarningMEGChester, Decatur, Henderson6 hr
May 1, 6:23 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale14 days
May 1, 7:19 AM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Shelby4 hr
May 1, 7:23 AM CDTTornado WarningMEGFayette52 min
May 1, 7:53 AM CDTTornado WarningMEGFayette, Hardeman52 min
May 1, 8:30 AM CDTTornado WarningMEGChester, Hardeman, Madison45 min
May 1, 8:38 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson52 min
May 1, 8:50 AM CDTTornado WarningMEGDecatur, Henderson40 min
May 1, 9:08 AM CDTTornado WarningMEGChester, Henderson, Madison52 min
May 1, 9:14 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton19 min
May 1, 9:18 AM CDTTornado WarningMEGFayette, Shelby16 min
May 1, 9:29 AM CDTRiver Flood WarningMEGMadison6 hr
May 1, 10:04 AM CDTTornado WarningMEGShelby41 min
May 1, 10:28 AM CDTTornado WarningMEGFayette, Shelby47 min
May 1, 11:00 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood45 min
May 1, 11:05 AM CDTTornado WarningMEGFayette40 min
May 1, 11:13 AM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Shelby4 hr
May 1, 11:26 AM CDTFlash Flood WarningMEGChester, Decatur, Henderson64 min
May 1, 11:30 AM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Madison45 min
May 1, 11:40 AM CDTRiver Flood WarningMEGObion, Weakley49 hr
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer, Gibson, Obion10 days
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer11 days
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer11 days
May 1, 11:40 AM CDTRiver Flood WarningMEGFayette, Shelby62 hr
May 1, 11:40 AM CDTRiver Flood WarningMEGShelby4 days
May 1, 11:40 AM CDTRiver Flood WarningMEGFayette, Shelby3 days
May 1, 12:03 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Madison57 min
May 1, 12:21 PM CDTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more6 hr
May 1, 12:39 PM CDTAreal Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more12 hr
May 1, 1:46 PM CDTTornado WarningMEGMcNairy44 min
May 1, 1:51 PM CDTAreal Flood WarningMEGFayette, Haywood, Shelby, Tipton10 hr
May 1, 2:25 PM CDTFlash Flood WarningMEGHardin3 hr
May 1, 2:27 PM CDTTornado WarningMEGHardin, McNairy48 min
May 1, 3:10 PM CDTAreal Flood WarningMEGFayette, Lauderdale, Shelby, Tipton24 hr
May 1, 3:26 PM CDTAreal Flood WarningMEGCarroll, Chester, Crockett, Decatur, Dyer, Gibson and 8 more12 hr
May 1, 3:43 PM CDTFlash Flood Warning EmergencyMEGFayette, Hardeman, Haywood, Shelby, Tipton2 hr
May 1, 4:35 PM CDTTornado WarningMEGFayette40 min
May 1, 4:47 PM CDTTornado WarningMEGFayette, Shelby28 min
May 1, 5:01 PM CDTFlash Flood Warning EmergencyMEGFayette, Shelby, Tipton12 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.